MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD LINTON INTRAGASTRIC TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD LINTON INTRAGASTRIC TUBE
Model Number 0092740
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the linton tube was inserted into the patient and inflated as per the protocol.It was stated that the user confirmed on x-ray, that the balloon had completely deflated and did not occlude the blood flow.Upon removal, it was noted that there was a hole in the balloon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿¿exposure to petroleum based products , over exposure to ozone resulting in product degradation¿.It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The dhr review could not be completed due to lot number not provided.Therefore, no additional action is required at this time.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Warning: on tube, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause balloon to burst.Storage: store at room temperature away from direct exposure to light, preferably in the original package.Sterilization: if sterile use is desired, the tube may be sterilized by ethylene oxide or steam autoclave.Warning: remove plastic plugs prior to sterilization.Typical conditions for ethylene oxide sterilization are 500 mg/l ethylene oxide, 30-70% relative humidity, and 120-130°f.Exposure times will vary depending on the type of equipment used.The equipment manufacturer¿s recommendations should be followed along with the proper use of biological controls.Aeration cycles for the removal of ethylene oxide residues should be carried out according to the equipment manufacturer¿s instructions.Typical conditions for steam sterilization are 20 minutes at 250°f or 5 minutes at 270°f.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD LINTON INTRAGASTRIC TUBE
Common Device Name
LINTON INTRAGASTRIC TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12253345
Report Number1018233-2021-04643
Device Sequence Number4950600
Product Code KNT
UDI-Device Identifier00801741076848
UDI-Public(01)00801741076848
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0092740
Device Catalogue Number0092740
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;